MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20400107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Cardiac Output (2501)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect during the procedure.There was no report of a device malfunction during the procedure.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of patient's heart went into asystole cannot be confirmed given the patient centric nature of this serious adverse event (sae).No nanoknife probe product was returned to angiodynamics for evaluation since there was no report of device or system malfunction during the procedure, just patient sae.The asystole was corrected using medication.Heart arrhythmia is a potential adverse effect from a nanoknife system procedure and is cautioned against in the directions for use.Dhr review of the nanoknife probe packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use (14610472-01), which is supplied to the end user with this catalog number, contains the following statement: "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Inspect all of the devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached." potential adverse effects: adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: · arrhythmia.Hardware unit review: the serial number of the hardware unit used during this event was not reported by the complainant.A review of the hardware service order history records cannot be performed.In addition, this customer account did not request a service order (complaint) for their hardware unit at the time of this patient sae.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user experienced an issue when using a nanoknife 15cm single activation electrode probe.After placing 4 needles under ct guidance, the doctor initiated a test pulse and tissue conductivity test at 10 pulses/probe pair.About 30 seconds into the first 10 pulses the patient heart rate dropped and went asystole for 12 seconds.The patient's sinus rhythm was normal prior to ire energy and patient has no known cardiac history.Anesthesia gave the patient a drug to increase the heart rate above 90bpm.The procedure proceeded again with first 10 pulses and then 100 pulses per probe pair with success.Good clinical outcome for the patient with successful rise and current and confirmation with both ultrasound and ct.Patient was not harmed during course of treatment.

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17201600
Report Number1317056-2023-00081
Device Sequence Number12204423
Product Code GEI
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number20400107
Device Catalogue Number20400107
Device Lot Number5757830
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale